Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Removability of the singular set
of the heat flow of harmonic maps


Authors: Yunmei Chen and Livio Flaminio
Journal: Proc. Amer. Math. Soc. 124 (1996), 513-525
MSC (1991): Primary 35B65, 35D10, 49N60, 35Kxx, 58E20, 58G11
DOI: https://doi.org/10.1090/S0002-9939-96-03169-3
MathSciNet review: 1307502
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the singular set of a weak stationary solution $u$ of the heat flow of harmonic maps between Riemannian manifolds $M$ and $N$, with $N$ compact, is removable if it has ``parabolic codimension'' greater than two and the initial energy $E(u_0)$ is sufficiently small.


References [Enhancements On Off] (What's this?)

  • 1 F. Bethuel On the singular set of stationary harmonic maps, Manuscripta Math. 78 (1993), 417--443. MR 94a:58047
  • 2 Y. Chen, J. Li, and F. H. Lin Partial regularity for weak heat flows into spheres, Comm. Pure Appl. Math. (to appear).
  • 3 Y. Chen and M. Struwe Existence and partial regularity for heat flow for harmonic maps, Math. Z. 201 (1989), 83--103. MR 90i:58031
  • 4 J. M. Coron Nonuniqueness for the heat flow of harmonic maps, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990), 335--344. MR 91g:58058
  • 5 J. Eells and J. Sampson Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 133--147. MR 29:1603
  • 6 L. C. Evans Partial regularity for stationary harmonic maps into spheres, Arch. Rational Mech. Anal. 116 (1991), 101--113. MR 93m:58026
  • 7 M. Feldman Partial regularity for harmonic maps of evolution into spheres, preprint (1994).
  • 8 F. Hélein Régularité des applications faiblement harmoniques entre une surface et une sphere, C. R. Acad. Sci. Paris. Sér I Math. 311 (1990), 519--524. MR 92a:58034
  • 9 ------, Régularité des applications faiblement harmoniques entre une surface et une variété riemannienne, C. R. Acad. Sci. Paris Sér. I Math. 312 (1991), 591--596. MR 92e:58055
  • 10 J. Moser A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 17 (1964), 101--134. MR 28:2357
  • 11 L. Mou Removability of singular sets of harmonic maps, preprint, 1993.
  • 12 R. Schoen Analytical aspects of the harmonic map problem, Seminar on Nonlinear Partial Differential Equations (S. S. Chern, ed.), vol. 2, Math. Sci. Res. Inst. Publ., Springer-Verlag, New York, Berlin, Heidelberg, and Tokyo, 1984, pp. 321--358. MR 86b:58032
  • 13 L. Simon Singularities of geometric variational problems, Graduate Summer School Lecture at Stanford, 1993.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35B65, 35D10, 49N60, 35Kxx, 58E20, 58G11

Retrieve articles in all journals with MSC (1991): 35B65, 35D10, 49N60, 35Kxx, 58E20, 58G11


Additional Information

Yunmei Chen
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611
Email: yunmei@math.ufl.edu

Livio Flaminio
Affiliation: Department of Mathematics, University of Florida, Gainesville, Florida 32611
Email: flaminio@math.ufl.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03169-3
Keywords: Heat flow, harmonic maps
Received by editor(s): September 4, 1994
Additional Notes: The first author was supported by NSF grant #DMS-9101911
Communicated by: Peter Li
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society